MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: SMS SOLID STEM LAT SIZE 9; CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: SMS SOLID STEM LAT SIZE 9; CEMENTLESS STEM
Model Number 01.36.069
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient felt a crack two weeks after the primary hip surgery, but was seen by the knee replacement surgeon (the patient is bilateral and also has a tka; on the same side of the broken stem), who did not proceed with further investigations.The patient then continued walking for another two weeks before presenting to the primary hip surgery surgeon.About 1 month and 1 week after the primary surgery, the patient was revised due to stem neck breakage and ceramic liner breakage.
 
Additional Manufacturer Narrative
Batch review performed on 27 june 2023 lot 2117879:, (b)(4) items manufactured and released on 03-may-2022.Expiration date: 2027-apr-19.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event in the period of review.Clinical evaluation performed by medical affairs director: a few weeks after primary cementless coc tha, the ceramic insert fractured, and, according to the report, the patient did not report immediately to the operating hip surgeon and kept walking for two additional weeks.After this time, the neck of the stem also broke and removal of all components was mandatory.It appears as a very plausible succession of events that the ceramic insert did not reach the proper final seating at index surgery, which is a known cause for fracture, and after the fracture of the insert, the ceramic fragments acted as cutting tools on the neck of the stem.It is a rather unusual pattern because one would expect that, after the fracture of the insert, the patient is immediately hospitalized and surgery executed.Additional item involved in the event, batch review performed on 27 june 2023: liner: mectacer 01.29.414 ceramic liner ø 36 / f lot.2115407 (the item is not registered in us) lot 2115407: (b)(4) items manufactured and released on 14-feb-2022.Expiration date:2027-feb-02.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.
 
Additional Manufacturer Narrative
Manufacturing process review performed by ceramic liner supplier on 20 september 2023 (the item is not marketed in the usa): the component properties and the microstructure as obtained from the quality documents fulfil the requirements as specified at the time of production.There is no indication of any pre-existing material defect.Due to the fact that the insert at issue was not provided, ceramtec could not carry out any further investigations.

Brand Name
STEM: SMS SOLID STEM LAT SIZE 9
Common Device Name
CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17349876
Report Number3005180920-2023-00532
Device Sequence Number20140362
Product Code LZO
UDI-Device Identifier07630030888816
UDI-Public07630030888816
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K181693
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.36.069
Device Catalogue Number01.36.069
Device Lot Number2117879
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer06/22/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale
Patient Weight95 KG